Arkansas, 2007

Hail in Arkansas, April 13, 2007

April 13, 2007 · NWS MEG · 1 event in 1 county or zone

A low pressure system moved out of Northeast Texas and Louisiana into Northwest Mississippi during the evening of April 13, 2007. The system brought a warm front northward into East Central Arkansas and North Mississippi which set off numerous showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A low pressure system moved out of Northeast Texas and Louisiana into Northwest Mississippi during the evening of April 13, 2007. The system brought a warm front northward into East Central Arkansas and North Mississippi which set off numerous showers and thunderstorms. Many of the thunderstorms became severe with large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 13, 2:33 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Apr 13, 2:33 PM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
333 PM CDT FRI APR 13 2007

.DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES AN AREA OF LOW
PRESSURE AROUND THE PANHANDLE OF TEXAS WITH A WARM FRONT EXTENDING
EAST INTO EAST TEXAS/NORTH LOUISIANA. FURTHER NORTH ACROSS THE MID
SOUTH...TEMPERATURES HAVE REMAINED MOSTLY IN THE UPPER 40S TO LOWER
50S WITH NORTHERLY WINDS IN ADVANCE OF THE NEXT SYSTEM. MAIN
FORECAST CONCERN IS CONVECTIVE POTENTIAL TONIGHT AND SATURDAY.

TONIGHT AND SATURDAY...SURFACE LOW CURRENTLY LOCATED IN THE SOUTHERN
PLAINS WILL GRADUALLY MOVE EAST TONIGHT INTO WESTERN SECTIONS OF THE
LOWER MISSISSIPPI VALLEY. DESPITE MODERATE TO STEEP 700-500 MB LAYER
MID LEVEL LAPSE RATES (6.5-7.0 C/KM)...CONVECTION WILL PRIMARILY
REMAIN ELEVATED WITH LI/S AROUND -2...MUCAPES AROUND 800 J/KG AND
LITTLE IF ANY SURFACE BASED INSTABILITY. AT THIS TIME THINK SEVERE
WEATHER POTENTIAL WILL REMAIN ISOLATED/SCATTERED AT BEST WITH UPSTREAM
CONVECTION WEAKENING A BIT AS IT ENCOUNTERS A MORE STABLE ATMOSPHERE
ACROSS THE MID SOUTH. ANY POTENTIAL SEVERE WEATHER THREATS WOULD BE
IN THE FORM OF DAMAGING WIND GUSTS AND HAIL.

LOW PRESSURE WILL BE LOCATED ACROSS CENTRAL MISSISSIPPI ON SATURDAY
WITH A WITH A WARM FRONT EXTENDING ACROSS NORTHERN MISSISSIPPI.
ALONG AND SOUTH OF THE WARM FRONT...SURFACE BASED INSTABILITY MAY BE
SUFFICIENT TO SUPPORT ANOTHER DAMAGING WIND/HAIL THREAT ESPECIALLY
ACROSS NORTHEAST MISSISSIPPI DURING THE DAY. HEAVY RAIN IS ALSO
POSSIBLE ACROSS PORTIONS OF THE MID SOUTH...MAINLY SOUTH OF I-40 AS
K INDICIES WILL BE AROUND 35 AND PRECIPITABLE WATER VALUES REACHING
AROUND 1.5 INCHES. WILL HIGHLIGHT HEAVY RAIN POTENTIAL AND SEVERE
WEATHER THREAT IN THE HWO.

SATURDAY NIGHT THROUGH MONDAY...PRECIPITATION WILL GRADUALLY COME TO
AN END ACROSS THE MID SOUTH AS LOW PRESSURE PUSHES EAST OF THE AREA
INTO ALABAMA AND HIGH PRESSURE BUILDS INTO THE AREA FOR SUNDAY. HIGH
TEMPERATURES FOR SUNDAY WILL BE BELOW NORMAL BUT WILL WARM TO
CLIMATOLOGICAL VALUES FOR APRIL ON MONDAY.

.LONG RANGE...(TUESDAY THROUGH FRIDAY)...LONG RANGE MODELS INDICATE
SHORTWAVE RIDGING AT THE START OF THE PERIOD ON TUESDAY WITH A
SOUTHERN STREAM UPPER LEVEL LOW MOVING ACROSS THE LOWER MISSISSIPPI
VALLEY WEDNESDAY AND THURSDAY WITH UPPER LEVEL RIDGING RETURNING BY
FRIDAY. WILL KEEP THUNDER OUT OF THE LONG RANGE FORECAST WITH
RELATIVELY STABLE CONVECTIVE INDICIES AS SURFACE LOW WILL TRACK
ALONG THE GULF COAST WITH THE MID SOUTH ON THE NORTHERN FRINGE OF
THE SYSTEM.
&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 13, 6:19 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
719 PM CDT FRI APR 13 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-150230-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
719 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER EAST CENTRAL
ARKANSAS...NORTH MISSISSIPPI...AND SOUTHWEST TENNESSEE TONIGHT.
INCREASING INSTABILITY ALOFT WILL ALLOW THUNDERSTORMS TO BECOME SEVERE
AND PRODUCE LARGE HAIL OVER THE SLIGHT RISK AREA. THIS AREA IS
ALONG AND SOUTH OF INTERSTATE 40. BE PREPARED TO TAKE COVER FROM
LARGE HAIL IF A WARNING IS ISSUED. HEAVY RAINFALL MAY ALSO OCCUR
AND RESULT IN ISOLATED AREAS OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTHEAST MISSISSIPPI DURING THE DAY ON SATURDAY. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME ACROSS EAST CENTRAL
ARKANSAS...NORTH MISSISSIPPI...AND SOUTHWEST TENNESSEE.

JLH

In the hours before

Local storm report, Apr 13, 5:37 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SENATOBIA               34.62N 89.97W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

            REPORTED IN THE SOUTHWEST PART OF TOWN.

0630 PM     HAIL             INDEPENDENCE            34.70N 89.80W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

&&
Local storm report, Apr 13, 5:55 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SENATOBIA               34.62N 89.97W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

            REPORTED IN THE SOUTHWEST PART OF TOWN.

0630 PM     HAIL             INDEPENDENCE            34.70N 89.80W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

0638 PM     HAIL             3 S HERNANDO            34.78N 89.99W
04/13/2007  E0.75 INCH       DESOTO             MS   TRAINED SPOTTER

0642 PM     HAIL             2 S HERNANDO            34.80N 89.99W
04/13/2007  E1.00 INCH       DESOTO             MS   EMERGENCY MNGR

            ALONG HIGHWAY 55 SOUTH OF HERNANDO

0645 PM     HAIL             HERNANDO                34.83N 89.99W
04/13/2007  E0.88 INCH       DESOTO             MS   AMATEUR RADIO

&&
Special weather statement, Apr 13, 6:13 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
713 PM CDT FRI APR 13 2007

TNZ089-140045-
FAYETTE TN-
713 PM CDT FRI APR 13 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...FAYETTE COUNTY.

A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL WAS LOCATED 20 MILES
SOUTHWEST OF SOMERVILLE AT 713 PM CDT...MOVING EAST AT 65 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND COULD
REINTENSIFY AND AGAIN BECOME SEVERE RAPIDLY.

PEOPLE IN FAYETTE COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Apr 13, 6:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
746 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SENATOBIA               34.62N 89.97W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

            REPORTED IN THE SOUTHWEST PART OF TOWN.

0630 PM     HAIL             INDEPENDENCE            34.70N 89.80W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

0638 PM     HAIL             3 S HERNANDO            34.78N 89.99W
04/13/2007  E0.75 INCH       DESOTO             MS   TRAINED SPOTTER

0642 PM     HAIL             2 S HERNANDO            34.80N 89.99W
04/13/2007  E1.00 INCH       DESOTO             MS   EMERGENCY MNGR

            ALONG HIGHWAY 55 SOUTH OF HERNANDO

0645 PM     HAIL             COLDWATER               34.69N 89.98W
04/13/2007  E1.00 INCH       TATE               MS   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING GROUND 2 MILES NORTH OF EXIT
            271

0645 PM     HAIL             HERNANDO                34.83N 89.99W
04/13/2007  E0.88 INCH       DESOTO             MS   AMATEUR RADIO

0657 PM     HAIL             HORN LAKE               34.96N 90.04W
04/13/2007  E1.00 INCH       DESOTO             MS   TRAINED SPOTTER

&&
Local storm report, Apr 13, 6:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
749 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SENATOBIA               34.62N 89.97W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

            REPORTED IN THE SOUTHWEST PART OF TOWN.

0630 PM     HAIL             INDEPENDENCE            34.70N 89.80W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

0638 PM     HAIL             3 S HERNANDO            34.78N 89.99W
04/13/2007  E0.75 INCH       DESOTO             MS   TRAINED SPOTTER

0642 PM     HAIL             2 S HERNANDO            34.80N 89.99W
04/13/2007  E1.00 INCH       DESOTO             MS   EMERGENCY MNGR

            ALONG HIGHWAY 55 SOUTH OF HERNANDO

0645 PM     HAIL             COLDWATER               34.69N 89.98W
04/13/2007  E1.00 INCH       TATE               MS   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING GROUND 2 MILES NORTH OF EXIT
            271

0645 PM     HAIL             HERNANDO                34.83N 89.99W
04/13/2007  E0.88 INCH       DESOTO             MS   AMATEUR RADIO

0657 PM     HAIL             HORN LAKE               34.96N 90.04W
04/13/2007  E1.00 INCH       DESOTO             MS   TRAINED SPOTTER

0742 PM     HAIL             E WALNUT                34.95N 88.90W
04/13/2007  E1.00 INCH       TIPPAH             MS   LAW ENFORCEMENT

            QUARTER SIZE HAIL ON HIGHWAY 72

&&
Local storm report, Apr 13, 6:59 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT FRI APR 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SENATOBIA               34.62N 89.97W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

            REPORTED IN THE SOUTHWEST PART OF TOWN.

0630 PM     HAIL             INDEPENDENCE            34.70N 89.80W
04/13/2007  E0.75 INCH       TATE               MS   TRAINED SPOTTER

0638 PM     HAIL             3 S HERNANDO            34.78N 89.99W
04/13/2007  E0.75 INCH       DESOTO             MS   TRAINED SPOTTER

0642 PM     HAIL             2 S HERNANDO            34.80N 89.99W
04/13/2007  E1.00 INCH       DESOTO             MS   EMERGENCY MNGR

            ALONG HIGHWAY 55 SOUTH OF HERNANDO

0645 PM     HAIL             COLDWATER               34.69N 89.98W
04/13/2007  E1.00 INCH       TATE               MS   TRAINED SPOTTER

            QUARTER SIZE HAIL COVERING GROUND 2 MILES NORTH OF EXIT
            271

0645 PM     HAIL             HERNANDO                34.83N 89.99W
04/13/2007  E0.88 INCH       DESOTO             MS   AMATEUR RADIO

0657 PM     HAIL             HORN LAKE               34.96N 90.04W
04/13/2007  E1.00 INCH       DESOTO             MS   TRAINED SPOTTER

0742 PM     HAIL             E WALNUT                34.95N 88.90W
04/13/2007  E1.00 INCH       TIPPAH             MS   LAW ENFORCEMENT

            QUARTER SIZE HAIL ON HIGHWAY 72

0750 PM     HAIL             E WALNUT                34.95N 88.90W
04/13/2007  E1.00 INCH       TIPPAH             MS   LAW ENFORCEMENT

&&

The radar

The Memphis radar (KNQA), 85 km away, was scanning. The volume nearest the first event began at 00:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Francis

When
April 13, 7:00 PM CST to 7:05 PM CST
Where
St. Francis County, Madison
Measured
0.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.020, -90.720

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25814.